I am a 36 year old female. My symptoms began on December 24, 2013. I developed ulcers and a heart arrhythmia. I had ulcers 2 years prior and healed them with medication and a change of diet. Since December, I had to quit my job due to my poor health. I have changed my lifestyle completely. I quit drinking alcohol, caffeine and only eat healthy non-processed food. I am also exercising regularly. My ulcers are healing nicely with the help of medication. My heart palpitations are not getting better at all. I have them every day and night. I have had my thyroid tested as well as my follicle stimulating hormone and my luteinizing hormone. All tests have come back perfect. I had an echocardiogram which came back fine. I have had a 24 hour halter monitor, which showed the palpitations, but no one seems very concerned about them. The Dr.'s put me on a beta blocker which did not stop the palpitations, but sometimes made them a little more bearable. I have since stopped taking the beta blocker due to the horrible side effects; headaches, sleeplessness, near fainting and a general feeling of depression and disorientation. I am trying acupuncture but it has not calmed the palpitations either. There seems to be no answer as to why I have developed the arrhythmia and all the Dr.'s want to do is give me another heart medication to mask the issue. The side effects are terrible and make everything worse. I don't know where to go from here. I need help!
Heart palpitation can be very difficult to deal with. Despite the level of symptoms that they may cause, many times palpitations are relatively benign. There are many different rhythms that can manifest as palpitation: atrial arrythmias, ventricular premature beats, even sinus tachycardia. In some patients, strong contractions in a normal sinus rhythm can manifest as symptomatic palpitation.
It's not clear what the cause of your palpitations is and what, if any, rhythm, it's associated with. The fact that your echocardiogram is normal is reassuring.
I wouldn't call taking cardiac medicines "masking the issue." The purpose of anti-arryhthmic drugs is to stop the palpitation. It seems that you had a lot of side effects from your medicine. This happens. One can try another medicine to see whether that makes you feel better.
Given your degree of symptoms, you should see an electrophysiologist, a cardiologist who specializes in heart rhythm issues. Once a diagnosis is made, you can consider medications, a minimally invasive procedure to ablate the source of your palpitation, or lifestyle changes.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.